Alert archive / Alabama / Red Flag Warnings in 2007
Red Flag Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at May 17, 2007, 4:02 AM CDT for 39 counties in Alabama. It took effect at May 17, 2007, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 17, 2007, 4:02 AM CDT (09:02 UTC)
- In effect from
- May 17, 2007, 12:00 PM CDT
- Expired
- May 17, 2007, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 170902 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 402 AM CDT THU MAY 17 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON... .A COLD FRONT PUSHED THROUGH ALABAMA OVERNIGHT. THE FRONT WILL USHER IN A DRIER AIRMASS ACROSS CENTRAL ALABAMA TODAY. NORTHERLY SURFACE WINDS WILL INCREASE DURING THE DAY WITH WINDS SPEEDS OF 10 TO 15 MPH EXPECTED DURING THE AFTERNOON HOURS. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY NORTH WINDS WILL CREATE RED FLAG CONDITIONS THIS AFTERNOON. ALZ011>015-017>050-172000- /O.UPG.KBMX.FW.A.0002.070517T1700Z-070517T2300Z/ /O.NEW.KBMX.FW.W.0008.070517T1700Z-070517T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 402 AM CDT THU MAY 17 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND DROUGHT CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KBMX 172034 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 334 PM CDT THU MAY 17 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND AGAIN FRIDAY AFTERNOON... .NORTHERLY WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON...BUT WILL INCREASE ONCE AGAIN ON FRIDAY AFTERNOON. A VERY DRY AIR MASS WILL REMAIN ACROSS CENTRAL ALABAMA. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY NORTH WINDS WILL CREATE RED FLAG CONDITIONS THE REMAINDER OF THIS AFTERNOON AND ONCE AGAIN FRIDAY AFTERNOON. ALZ011>015-017>050-172345- /O.NEW.KBMX.FW.W.0009.070518T1700Z-070518T2300Z/ /O.CON.KBMX.FW.W.0008.000000T0000Z-070517T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 334 PM CDT THU MAY 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE COMBINATION OF STRONG NORTHERLY WINDS...DRY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THE REMAINDER OF THIS AFTERNOON AND ONCE AGAIN FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND DROUGHT CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KSL
000 WWUS84 KBMX 172309 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 609 PM CDT THU MAY 17 2007 ...RED FLAG WARNING CONDITIONS EXPECTED AGAIN FRIDAY AFTERNOON... .NORTHERLY WINDS WILL INCREASE ONCE AGAIN ON FRIDAY AFTERNOON... WITH CLEAR SKIES AND A VERY DRY AIR MASS REMAINING ACROSS CENTRAL ALABAMA. THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY NORTH WINDS WILL CREATE RED FLAG CONDITIONS DURING THE AFTERNOON HOURS AGAIN ON FRIDAY. ALZ011>015-017>050-181100- /O.EXP.KBMX.FW.W.0008.000000T0000Z-070517T2300Z/ /O.CON.KBMX.FW.W.0009.070518T1700Z-070518T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 609 PM CDT THU MAY 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT TODAY...AS WINDS HAVE BEGUN TO DIMINISH AND RELATIVE HUMIDITIES HAVE BEGUN TO RISE. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT FRIDAY. THE COMBINATION OF STRONG NORTHERLY WINDS...DRY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND DROUGHT CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JD/81
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at May 17, 3:21 AM CDT, 41 minutes earlier.
Area forecast discussion, May 17, 3:21 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 AM CDT THU MAY 17 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT. COLD FRONT CURRENTLY LOCATED ACROSS EXTREME SOUTHEAST ALABAMA. SCATTERED LOW CLOUDS ARE LINGERING BEHIND FRONT AS FAR NORTH AS MONTGOMERY AND DEMOPOLIS...BUT THESE SHOULD DISSIPATE BY 8 AM CDT AS DRIER AIR ADVECTS SOUTH. SURFACE PRESSURE GRADIENT WILL INCREASE TODAY AND PRODUCE NORTH WINDS OF 10-15 MPH. AFTERNOON RELATIVE HUMIDITIES WILL FALL INTO THE 30-35 PERCENT RANGE...WHICH IS VERY CLOSE TO RED FLAG CRITERIA. BASED ON EXTREME DROUGHT CONDITIONS ACROSS CENTRAL ALABAMA...WILL LEAN TOWARDS SIDE OF CAUTION AND UPGRADE FIRE WEATHER WATCH TO RED FLAG WARNING FOR THIS AFTERNOON. A COLD START NEXT FEW MORNINGS AS TEMPERATURES FALL INTO THE 40S MOST AREAS. TEMPERATURES DURING THE DAY FRIDAY WILL BE A LITTLE COOLER DUE TO STRONG COLD AIR ADVECTION ON BACK SIDE OF DEEP UPPER TROF. RED FLAG CONDITIONS POSSIBLE AGAIN FRIDAY AFTERNOON... ALTHOUGH WINDS MAY BE A LITTLE LOWER. LOWS SATURDAY MORNING WILL BE NEAR RECORD VALUES. GRADUAL WARMING TREND OVER THE WEEKEND AS EAST COAST UPPER TROF EASES OUT INTO THE ATLANTIC RESULTING IN HEIGHT RISES OVER ALABAMA. 58/ROSE .LONG TERM...MONDAY THROUGH THURSDAY. LOOKING AT HIGH PRESSURE TO REMAIN DOMINATE THROUGH THE FIRST HALF OF THE WORK WEEK WITH TEMPS REBOUNDING SLOWLY EACH DAY. THE MOISTURE WILL ALSO REMAIN LOWER THAN NORMAL UNTIL ABOUT WEDNESDAY WHEN THE NEXT POTENTIAL SYSTEM WORKS ITS WAY TOWARD OUR AREA. FOR NOW...LOOKING AT ANOTHER BACKDOOR SYSTEM TO SWING DOWN THE EASTERN SIDE OF THE APPALACHIANS ON WEDNESDAY WHILE A WEAK FRONTAL BOUNDARY SETS UP ACROSS THE SOUTHEAST ON THURSDAY INTO FRIDAY. UNFORTUNATELY STILL DONT SEE ANY MAJOR PATTERN CHANGES IN THE LONG TERM THAT WOULD INDICATE SIGNIFICANT RAINFALL TO BREAK OUT OF THE EXTREME DROUGHT. 17/KLAWS && .AVIATION...06Z TAF DISCUSSION. THE COLD FRONT MOVING ACROSS THE AREA HAS REALLY LOST SOME OF ITS EARLY PUSH AND THIS HAS DELAYED THE CLEARING PROCESS ACROSS MGM AND TOI. OCCASIONAL CEILINGS OF 3K WILL BE POSSIBLE THROUGH 08Z. DRIER AIR IS STILL EXPECTED TO ARRIVE SHORTLY WITH NORTH WINDS PICKING UP OVER MGM THE PAST HOUR. LOWER VISIBILITIES AT TOI SHOULD IMPROVE AS NORTHERLY WINDS REACH THE AREA BY 06Z. ELSEWHERE, VFR THROUGH THE NIGHT. GUSTY WINDS EXPECTED TOMORROW...PICKING UP AROUND 15Z WITH OCCASIONAL GUSTS NEAR 20KTS. ALL SKIES AND VIS AT VFR. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 74 46 70 42 78 / 0 0 0 0 0 ANNISTON 76 47 72 44 79 / 0 0 0 0 0 BIRMINGHAM 75 49 72 45 78 / 0 0 0 0 0 TUSCALOOSA 77 50 74 46 79 / 0 0 0 0 0 CALERA 76 50 72 46 77 / 0 0 0 0 0 AUBURN 76 51 76 45 77 / 10 0 0 0 0 MONTGOMERY 78 51 77 48 80 / 10 0 0 0 0 TROY 80 50 78 45 80 / 10 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...RED FLAG WARNING THIS AFTERNOON ALL COUNTIES. &&
Hazardous weather outlook, May 16, 7:30 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 730 PM CDT WED MAY 16 2007 ALZ011>015-017>050-180030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 730 PM CDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE AN UNUSUALLY HIGH FIRE DANGER ACROSS ALL OF CENTRAL ALABAMA THURSDAY AFTERNOON...DUE TO THE COMBINATION OF LOW HUMIDITIES AND GUSTY WINDS. OTHERWISE...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:34 PM CDT | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 26 hr |
Nearby
Red Flag Warnings in Alabama, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.